Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 19, NWS Jackson, MS

January 21, 2016Jasper County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jan 21, 2016, 6:31 PM CST for Jasper County, Mississippi. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 21, 2016, 6:31 PM CST (00:31 UTC)
Expired
Jan 21, 2016, 7:15 PM CST
In force
44 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

County Jasper County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 81 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 21, 6:38 PM CSTTSTM WND DMGBay Springs, MSTREE DOWN IN BAY SPRINGS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 21, 2:14 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 0.5 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2016-01-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 390 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2016-01-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 305 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
390 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
738 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
305 m²/s²
0-3 km storm-relative helicity
332 m²/s²
Significant tornado parameter
0.8
Supercell composite
4.5

Open this sounding in Storm Lab

The text

As transmitted.

823 
WUUS54 KJAN 220031
SVRJAN
MSC061-220115-
/O.NEW.KJAN.SV.W.0019.160122T0031Z-160122T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
631 PM CST THU JAN 21 2016

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN JASPER COUNTY IN EAST CENTRAL MISSISSIPPI...

* UNTIL 715 PM CST

* AT 630 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR PINEVILLE...
  OR 15 MILES NORTH OF STRINGER...MOVING NORTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  TURNERVILLE AROUND 640 PM CST.
  GARLANDVILLE AROUND 700 PM CST.
  ROSE HILL AROUND 705 PM CST.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE LOUIN
AND MONTROSE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST FOR EAST CENTRAL
MISSISSIPPI.

LAT...LON 3194 8932 3222 8932 3223 8914 3222 8891
      3210 8891
TIME...MOT...LOC 0030Z 240DEG 30KT 3208 8935 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

10
1 follow-up statement
152 
WWUS54 KJAN 220055
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
655 PM CST THU JAN 21 2016

MSC061-220115-
/O.CON.KJAN.SV.W.0019.000000T0000Z-160122T0115Z/
JASPER MS-
655 PM CST THU JAN 21 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CST
FOR NORTHEASTERN JASPER COUNTY...

AT 655 PM CST...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
GARLANDVILLE...OR 14 MILES SOUTH OF NEWTON...MOVING NORTHEAST AT 35
MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  GARLANDVILLE AROUND 700 PM CST.
  ROSE HILL AROUND 710 PM CST.
  ORANGE AROUND 715 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST FOR EAST CENTRAL
MISSISSIPPI.

LAT...LON 3200 8917 3222 8923 3222 8891 3210 8891
TIME...MOT...LOC 0055Z 244DEG 28KT 3212 8913 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

CME

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 21, 5:11 PM CST, 1 hour 20 minutes earlier.

Area forecast discussion, Jan 21, 5:11 PM CST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
511 PM CST THU JAN 21 2016

.DISCUSSION...MAIN BRUNT OF SEVERE STORMS ARE MOVING INTO AND ACROSS
THE AREA AT THE MOMENT. GETTING LOTS OF HAIL REPORTS AND NOT
SURPRISING CONSIDERING THE INCREASINGLY COLD AIR ALOFT. TEMPS OUT
AHEAD OF THE STORMS HAVE SURGED INTO THE 60S/LOWER 70S WITH DEWPOINTS
IN THE 60S AS WELL. THESE CONDITIONS ALONG WITH VERTICAL TOTALS NEAR
30 HAVE SUPPORTED CAPES NEAR 2000 J/KG.

THE COLD CORE SYSTEM THAT IS DRIVING THIS WAS SHOWING UP WELL IN
SATELLITE IMAGERY THIS AFTERNOON OVER EASTERN TX. MAIN PRECIP AREA
WILL CONTINUE MOVING ACROSS THE AREA DURING THE EVENING...BUT LIGHT
PRECIP WILL FILTER BACK IN BEHIND AS THE COLD CORE LOW DRAWS NEAR.
MODEL CONCENSUS BRINGS THE TRACK OF THE COLD CORE SYSTEM ACROSS
NORTHERN LA INTO WC MS THEN NE ACROSS N MS. AS THIS OCCURS...DYNAMIC
COOLING IN THE COLUMN WILL CHANGE THE RAIN OVER TO SNOW AFTER
MIDNIGHT IN THE DELTA REGION...SPREADING EAST TOWARD DAYBREAK. AS
THE SYSTEM PIVOTS FROM NE LA INTO NC MS...COULD HAVE A PERIOD OF
SUBSTANTIAL SNOWFALL OVER THE DELTA REGION. STRONG FORCING WITH THE
COLD CORE ALONG WITH AREAS OF MAUL AND SKINNY CAPE WILL ALSO SUPPORT
ISOLATED THUNDERSTORMS THROUGH THE NIGHT...LEADING TO ENHANCED
SNOWFALL RATES IN THE DELTA REGION.

INCREASED PRESSURE GRADIENT AS THE SURFACE LOW MOVES ACROSS WILL
INCREASE WIND SPEEDS LATE TONIGHT. SPEEDS WILL REACH ADVISORY
CRITERIA MAINLY IN OUR AREAS ALONG THE MS RIVER. WITH WINDS OF 20 TO
30 MPH...WOULD NOT BE SURPRISED TO HEAR SOME REPORTS OF BLOWING SNOW
LATE TONIGHT/FRIDAY MORNING.

THE BEST SNOW WILL CONTINUE IN A STRIPE TO THE NW OF THE LOW TRACK
DURING THE MAINLY THE MORNING FRIDAY. THIS WILL FAVOR GOOD SNOWFALL
CONTINUING OVER THE DELTA INTO NORTH CENTRAL SECTIONS. FURTHER
EAST...UNFAVORABLE POSITIONING WITH RESPECT THE LOW LOOKS TO ONLY
ALLOW A MIXING OF RAIN WITH THE SNOW AT FIRST AND THEN JUST FLURRIES
AS THE SYSTEM PULLS AWAY FRIDAY EVENING.

WOULD NOT BE SURPRISED TO SEE TOTAL SNOWFALL AMOUNTS NEAR 6 INCHES
OVER THE FAR NW PORTIONS OF OUR AREA...OTHERWISE A GOOD 2 TO 5
INCHES SHOULD BE SEEN IN THE WARNING AREA. WHILE CENTRAL AND NE
PORTIONS WILL SEE SOME SNOW...LIGHTNESS AND SHORT DURATION AND TEMPS
ABOVE FREEZING WILL LIMIT THE AMOUNT THAT CAN ACCUMULATE ON THE
GROUND FROM A DUSTING UP TO AN INCH./26/

&&

.AVIATION...MVFR CONDITIONS WILL LOWER TO IFR BY 06Z WITH RAIN...FOG
AND THUNDERSTRMS BEING THE MAIN OBSTRUCTIONS TO VISIBILITY. AFTER
06Z...IFR CIGS/VSBYS WILL DOMINATE WITH WIDESPREAD RAIN OCCURRING.
AFTER 09Z...THE RAIN WILL CHANGE TO LIGHT SNOW AT GLH/GWO...BUT
VICINITY MODERATE SNOWFALL COULD SUBSTANTIALLY REDUCE VSBYS. THESE
CONDITIONS WILL CONTINUE THROUGH THE END OF THE PERIOD./26/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       37  36  27  39 / 100  82   1   1
MERIDIAN      44  39  29  41 / 100  73  11   3
VICKSBURG     35  38  28  41 / 100  80   1   1
HATTIESBURG   42  41  30  45 / 100  28   6   1
NATCHEZ       36  40  29  42 / 100  57   4   0
GREENVILLE    33  37  26  37 / 100 100   4   1
GREENWOOD     37  35  26  36 / 100 100   8   1

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WINTER WEATHER ADVISORY FROM 6 AM TO 6 PM CST FRIDAY FOR
     MSZ029>033-037>039.

     WIND ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM CST FRIDAY FOR
     MSZ018-019-034-035-040-041-047.

     WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO 6 PM CST FRIDAY
     FOR MSZ018-019-025>028-034>036-040-041.

     WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM CST FRIDAY
     FOR MSZ042-047.

LA...WIND ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM CST FRIDAY FOR
     LAZ007>009-015-016-023-025.

     WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO 6 PM CST FRIDAY
     FOR LAZ007>009.

     WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM CST FRIDAY
     FOR LAZ015-016.

AR...WIND ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM CST FRIDAY FOR
     ARZ074-075.

     WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO 6 PM CST FRIDAY
     FOR ARZ074-075.

&&
Hazardous weather outlook, Jan 21, 1:25 PM CST, 5 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
125 PM CST THU JAN 21 2016

ARZ074-075-MSZ018-019-025-026-034-221930-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-WASHINGTON-
125 PM CST THU JAN 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS AND NORTHWEST MISSISSIPPI.

.DAY ONE...THE REST OF TODAY AND TONIGHT

FLOODING
THREAT...LIMITED
TIMING...THIS AFTERNOON THROUGH EARLY EVENING

RAINFALL ACCUMULATIONS OF ONE TO THREE INCHES WITH LOCALLY HIGHER
AMOUNTS MAY LEAD TO LOCALIZED FLASH FLOODING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

RAIN WILL CHANGE TO SNOW AFTER MIDNIGHT TONIGHT INTO EARLY FRIDAY
MORNING, WITH SNOW CONTINUING INTO THE EARLY AFTERNOON FRIDAY. SNOW
ACCUMULATIONS OF ONE TO FOUR INCHES ARE POSSIBLE. TRAVEL CONDITIONS
MAY BECOME DIFFICULT ACROSS THE AREA ON FRIDAY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

LAZ007>009-015-016-023-MSZ027>033-035>042-221930-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-
SHARKEY-YAZOO-
125 PM CST THU JAN 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA AND PORTIONS OF THE ARKLAMISS DELTA AND NORTH CENTRAL
MISSISSIPPI.

.DAY ONE...THE REST OF TODAY AND TONIGHT

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THIS AFTERNOON THROUGH EARLY THIS EVENING

FLOODING
THREAT...LIMITED
TIMING...THIS AFTERNOON THROUGH EARLY THIS EVENING

STRONG TO SEVERE STORMS ARE POSSIBLE THROUGH THE EARLY EVENING
HOURS. THE PRIMARY THREAT WITH THESE STORMS WILL BE HAIL UP TO
GOLFBALL SZIE. DAMAGING WIND GUSTS ARE ALSO POSSIBLE. IN ADDITION,
RAINFALL ACCUMULATIONS OF ONE TO THREE INCHES WITH LOCALLY HIGHER
AMOUNTS MAY LEAD TO LOCALIZED FLASH FLOODING

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

RAIN WILL CHANGE TO SNOW FRIDAY MORNING ALONG THE MISSISSIPPI RIVER
AND BY AFTERNOON IN EAST MISSISSIPPI, WITH SNOW ENDING BY LATE
AFTERNOON. SNOW ACCUMULATIONS OF ONE TO FOUR INCHES ARE POSSIBLE
NORTH OF A LINE FROM CROSSETT TO WINONA TO EUPORA. TRAVEL CONDITIONS
MAY BECOME DIFFICULT IN THOSE AREAS ON FRIDAY. FARTHER SOUTH, LIGHT
ACCUMULATIONS ARE POSSIBLE, BUT TRAVEL IMPACTS MAY BE LIMITED TO
BRIDGES AND OVERPASSES.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REST OF
TODAY THROUGH TONIGHT.

LAZ025-MSZ043>058-221930-
TENSAS-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-
NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-
125 PM CST THU JAN 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI
AND TENSAS PARISH LOUISIANA.

.DAY ONE...THE REST OF TODAY AND TONIGHT

TORNADOES
THREAT...LIMITED
TIMING...THIS AFTERNOON THROUGH EARLY THIS EVENING

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...THIS AFTERNOON THROUGH EARLY THIS EVENING

FLOODING
THREAT...LIMITED
TIMING...THIS AFTERNOON THROUGH EARLY THIS EVENING

STRONG TO SEVERE STORMS ARE EXPECTED THROUGH THE EARLY EVENING HOURS.
THE PRIMARY THREAT WITH THESE STORMS WILL BE DAMAGING WIND GUSTS, BUT
HAIL UP TO GOLF BALL SIZE AND A FEW TORNADOES ARE ALSO POSSIBLE. IN
ADDITION, RAINFALL ACCUMULATIONS OF ONE TO THREE INCHES WITH LOCALLY
HIGHER AMOUNTS MAY LEAD TO LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REST OF
TODAY THROUGH TONIGHT.

LAZ024-026-MSZ059>066-072>074-221930-
CATAHOULA-CONCORDIA-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
125 PM CST THU JAN 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA
AND SOUTH MISSISSIPPI.

.DAY ONE...THE REST OF TODAY AND TONIGHT

TORNADOES
THREAT...ELEVATED
TIMING...THIS AFTERNOON THROUGH EARLY THIS EVENING

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...THIS AFTERNOON THROUGH EARLY THIS EVENING

FLOODING
THREAT...LIMITED
TIMING...THIS AFTERNOON THROUGH EARLY THIS EVENING

STRONG TO SEVERE STORMS ARE EXPECTED THROUGH THE EARLY EVENING HOURS.
THE PRIMARY THREATS WITH THESE STORMS WILL BE TORNADOES AND DAMAGING
WIND GUSTS, BUT HAIL UP TO GOLF BALL SIZE IS ALSO POSSIBLE. IN
ADDITION, RAINFALL ACCUMULATIONS OF ONE TO THREE INCHES WITH LOCALLY
HIGHER AMOUNTS MAY LEAD TO LOCALIZED FLASH FLOODING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REST OF
TODAY THROUGH TONIGHT.

DL

&&

...HAZARD LEGEND...

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR
 GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Jan 21, 4:53 PM CST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
453 PM CST THU JAN 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND DMG     MADISON                 32.45N 90.11W
01/21/2016                   MADISON            MS   LAW ENFORCEMENT

            REPORTS OF TREE DOWN ON POWERLINE ON NORTH AZALEA DRIVE.
            POWER IS OUT IN THE AREA. TREE DOWN BLOCKING ROAD ON
            MADISON AVENUE NEAR STONEGATE DRIVE. TREE DOWN BLOCKING
            TRAFFIC ON RICE ROAD.

&&

DCOX
Local storm report, Jan 21, 4:58 PM CST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
458 PM CST THU JAN 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND DMG     N LOYD STAR             31.63N 90.55W
01/21/2016                   LINCOLN            MS   EMERGENCY MNGR

            REPORT OF A LARGE TREE DOWN AT THE 3600 BLOCK OF OLD RED
            STAR ROAD.

&&

DCOX
Local storm report, Jan 21, 5:03 PM CST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
503 PM CST THU JAN 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TSTM WND DMG     3 NNW NESHOBA           32.66N 89.15W
01/21/2016                   NESHOBA            MS   EMERGENCY MNGR

            PINETOP BLOWN OUT OF A TREE IN ROADWAY AT HIGHWAY 15
            SOUTH. ALSO REPORT OF DIME SIZE HAIL ON HIGHWAY 15 WEST
            OF PHILADELPHIA.

&&

DCOX
Local storm report, Jan 21, 5:13 PM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
513 PM CST THU JAN 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     TSTM WND DMG     5 WNW WESSON            31.73N 90.48W
01/21/2016                   COPIAH             MS   EMERGENCY MNGR

            DAMAGE TO A BARN AND HOUSE AND TREES DOWN. POSSIBLE
            TORNADO.

&&

DCOX
Local storm report, Jan 21, 5:22 PM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
522 PM CST THU JAN 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             4 ESE WESSON            31.68N 90.34W
01/21/2016  E1.00 INCH       LINCOLN            MS   EMERGENCY MNGR

            REPORT OF QUARTER SIZE HAIL AT LAKE LINCOLN IN NORTHEAST
            LINCOLN COUNTY.

&&

DCOX
Local storm report, Jan 21, 5:46 PM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
546 PM CST THU JAN 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0531 PM     HAIL             2 N PHILADELPHIA        32.80N 89.11W
01/21/2016  E1.00 INCH       NESHOBA            MS   EMERGENCY MNGR

&&

DCOX

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 6:28 PM CSTSevere Thunderstorm WarningJANMarion29 min
Jan 21, 6:43 PM CSTSevere Thunderstorm WarningJANLamar, Marion50 min
Jan 21, 6:49 PM CSTTornado WarningJANCovington, Forrest, Jones, Lamar, Marion41 min
Jan 21, 7:10 PM CSTSevere Thunderstorm WarningJANClarke, Lauderdale46 min
Jan 22, 10:40 AM CSTRiver Flood WarningJANAttala, Holmes10 days
Jan 22, 10:40 AM CSTRiver Flood WarningJANMadison, Yazoo58 hr

Nearby

Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.